Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 19, 2013, 3:55 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 35 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 3:55 PM EDT (19:55 UTC)
- Expired
- Apr 19, 2013, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:15 PM EDT | HAIL 1.25 | 3 W Randleman, NC | QUARTER TO HALF DOLLAR SIZE HAIL IN SOPHIA.VIA WFMY. TIME ESTIMATED BY RADAR. |
| Apr 19, 4:17 PM EDT | TSTM WND DMG | 1 E Pleasant Garden, NC | TREES DOWN AT NEELLEY RD AND PLEASANT GARDEN RD. RADAR ESTIMATED TIME |
| Apr 19, 4:17 PM EDT | HAIL 1 | 3 W Randleman, NC | QUARTER SIZE HAIL REPORTED IN SOPHIA |
| Apr 19, 4:20 PM EDT | TSTM WND DMG | 1 E Pleasant Garden, NC | TREES DOWN AT NEELLEY RD AND ALLIANCE CHURCH RD. RADAR ESTIMATED TIME |
| Apr 19, 4:21 PM EDT | TSTM WND DMG | 1 Ene Pleasant Garden, NC | TREES DOWN AT NEELLEY RD AND CHESHIRE DR. RADAR ESTIMATED TIME. |
| Apr 19, 4:22 PM EDT | TSTM WND DMG | 4 Sw Pleasant Garden, NC | TREES DOWN AT US HWY 220 AND HWY 62. |
| Apr 19, 4:25 PM EDT | TSTM WND DMG | 3 Sw Pleasant Garden, NC | TREE DOWN ON RANDLEMAN RD AT HWY 62. |
| Apr 19, 4:35 PM EDT | HAIL 1 | 1 E Pleasant Garden, NC | NICKEL TO QUARTER SIZE HAIL. VIA WFMY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 191955 SVRRAH NCC057-081-151-192030- /O.NEW.KRAH.SV.W.0013.130419T1955Z-130419T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT FRI APR 19 2013 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 430 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DENTON...OR 13 MILES SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GORDONTOWN... ARCHDALE...RANDLEMAN... PLEASANT GARDEN...CLIMAX... THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 213 AND 216 AND INTERSTATE 85 BETWEEN EXITS 103 AND 124. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3608 7990 3587 7955 3556 8005 3567 8023 TIME...MOT...LOC 1955Z 221DEG 44KT 3568 8009 $$ GIH
2 follow-up statements
586
WWUS52 KRAH 192012
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT FRI APR 19 2013
NCC057-192022-
/O.CAN.KRAH.SV.W.0013.000000T0000Z-130419T2030Z/
DAVIDSON NC-
412 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3568 7992 3573 8005 3587 8002 3604 7985
3587 7955
TIME...MOT...LOC 2012Z 221DEG 44KT 3584 7992
$$
NCC081-151-192030-
/O.CON.KRAH.SV.W.0013.000000T0000Z-130419T2030Z/
GUILFORD NC-RANDOLPH NC-
412 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN RANDOLPH AND SOUTH CENTRAL GUILFORD COUNTIES...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH
OF ARCHDALE...OR 9 MILES WEST OF RANDLEMAN...MOVING NORTHEAST AT 50
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLIMAX AND PLEASANT
GARDEN.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 108 AND 124.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3568 7992 3573 8005 3587 8002 3604 7985
3587 7955
TIME...MOT...LOC 2012Z 221DEG 44KT 3584 7992
$$
GIH660
WWUS52 KRAH 192029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT FRI APR 19 2013
NCC081-151-192039-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-130419T2030Z/
GUILFORD NC-RANDOLPH NC-
429 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND SOUTH
CENTRAL GUILFORD COUNTIES EXPIRES AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... ANOTHER STORM IS
MOVING INTO THIS REGION... AND ANOTHER WARNING MAY BE NEEDED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3568 7992 3573 8005 3587 8002 3604 7985
3587 7955
TIME...MOT...LOC 2029Z 221DEG 44KT 3600 7975
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:55 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 19, 2:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT FRI APR 19 2013 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING...BRINGING WITH IT HEAVY RAIN AND THE CHANCE FOR SEVERE THUNDERSTORMS. BEHIND THE FRONT...COOLER AND DRIER CONDITIONS WILL MOVE IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY... ...TORNADO WATCH IN EFFECT UNTIL 9PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 9PM FOR ALL COUNTIES IN THE CWA EAST OF I-95. THE THREAT IS EXPECTED TO EVOLVE WITH ANOTHER WATCH POSSIBLE FOR THE REMAINING COUNTIES WITHIN THE CWA LATER THIS EVENING. TORNADO AND HAIL THREAT: ALTHOUGH THE PRIMARY THREAT THIS EVENING IS STILL EXPECTED TO BE DAMAGING WINDS...A DIFFERENTIAL HEATING BOUNDARY HAS SET UP ACROSS THE CWA WHICH COULD BE A CATALYST FOR ROTATION ONCE STORMS EVOLVE THIS AFTERNOON. IN ADDITION BRIEF SPIN UPS ALONG THE MAIN LINE OF THUNDERSTORMS WILL ALSO BE POSSIBLE. IN ADDITION INCREASED INSTABILITY AND MOISTURE FROM THE SOUTH ALONG WITH MORE BACKING OF THE WINDS AT THE SURFACE THAN ORIGINALLY ANTICIPATED WILL GIVE A SLIGHT BOOST TO THE TORNADO POTENTIAL. HODOGRAPHS CURRENTLY DEPICT HIGHER HELICITY VALUES IN THE 0-3 KM RANGE WITH HIGHEST TOTALS IN THE SOUTH AND EAST WHERE TEMPERATURES HAVE RISEN INTO THE MIDDLE 80S. CURRENT RADAR TRENDS DO SHOW SOME DISCREET CELLS BEGINNING TO FOR AHEAD OF THE LINE IN THE WESTERN PIEDMONT. IF WE ARE TO SEE ANY HAIL THIS EVENING...THESE DISCREET CELLS WOULD BE THE BEST CANDIDATES AS THEY DO HAVE HIGHER CAPE IN THE HAIL GROWTH ZONE. AS THE AFTERNOON WHERES ON THIS INSTABILITY WILL DIMINISH. DAMAGING WIND THREAT: THE MOST LIKELY SCENARIO WITH THIS SYSTEM REMAINS A QLCS LINE OF THUNDERSTORMS WITH DAMAGING WINDS AS THE PRIMARY THREAT. MODEL FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE WITH SOME MID LEVEL DRY AIR INITIALLY BECOMING MOIST THROUGHOUT THE COLUMN AS FRONTOGENESIS INCREASES. THE MID LEVEL CAP THAT WAS INDICATED EARLIER IN THE DAY HAS MOST LIKELY ERODED OR IS IN THE PROCESS OF ERODING AT THIS TIME...PAVING THE WAY FOR GREATER INSTABILITY MOVING FORWARD. MIXED LAYER CAPE OF 500-1000 J/KG IS MANIFESTING ITSELF OVER MUCH OF THE CWA AND SHOULD HELP TO STRENGTHEN THE LINE OF STORMS AS IT MOVES INTO THE WESTERN PIEDMONT. CURRENTLY THE BEST LOW LEVEL LAPSE RATES REMAIN TO THE SOUTH BUT THEY ARE ALREADY GOOD AT 7.5 TO 8 DEG/KM OVER CENTRAL NC. MID-LEVEL LAPSE RATES ARE NOT AS IMPRESSIVE BUT SHOULD IMPROVE SLIGHTLY. EFFECTIVE SHEAR WILL BE 40-50 KNOTS ALONG THE LINE OF STORMS WITH LESSER VALUES OUT AHEAD OF THE LINE. TIMING EXCLUDING CELLS AHEAD OF THE LINE WILL BE 4-5 PM IN THE TRIAD...7-9 IN THE TRIANGLE AND 10PM-12AM IN THE EAST. PRECIPITATION THREAT: HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM SPC MESO-ANALYSIS SHOWS PRECIPITABLE WATERS OVER 1.5 INCHES AND VERY STRONG 850 MB MOISTURE TRANSPORT ASSOCIATED WITH THE 50 KNOT LOW LEVEL JET MOVING OVER CENTRAL NORTH AND SOUTH CAROLINA. EXPECT PLUS OR MINUS AN INCH OF RAIN WITH THE SYSTEM DEPENDING ON RAIN RATES IN THE HEAVIER THUNDERSTORM AND THE FORWARD SPEED OF THE LINE. FLOODING IS NOT ANTICIPATED TO BE A LARGE PROBLEM BUT IS WORTH KEEPING AN EYE ON IN TRAINING CELLS OR IN THE USUAL URBAN FLOOD ZONES. BEHIND THE FRONT EXPECT LIGHT ANAFRONTAL STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS BEFORE FINALLY MOVING OUT DURING THE OVERNIGHT HOURS FROM WEST TO EAST. HIGH TEMPERATURES ARE HOLDING ON FOR UPPER 70S IN THE NW TO LOW TO MID 80S SE. DEWPOINTS WILL HOLD IN THE MIDDLE 60S BEFORE DROPPING OFF BEHIND THE FRONT. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO NORTHWESTERLY AND LOW TEMPERATURES WILL DEPEND ON THE EXACT TIMING OF THE FRONT BUT WILL MOST LIKELY END UP MIDDLE 40S NW TO MIDDLE 50S SE. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 255 PM FRIDAY... ONCE THE COLD FRONT AND ASSOCIATED PREFRONTAL CONVECTION CLEAR THE AREA LATE TONIGHT...STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN TIER OF THE COUNTRY AND EXTEND SOUTH INTO CENTRAL NC THROUGH THE WEEKEND. LOW LEVEL THICKNESSES ARE FORECAST TO FALL TO AROUND 1320M BOTH SATURDAY AND SUNDAY MORNINGS...WHICH SUGGESTS HIGHS IN THE LOW TO MID 60S. THE BETTER RADIATIONAL COOLING CONDITIONS WILL OCCUR ON SATURDAY NIGHT..THOUGH THE PRESSURE GRADIENT OVER NC MAY STILL BE STRONG ENOUGH FOR A LIGHT NORTHEASTERLY WIND. LOWS SATURDAY NIGHT WILL FALL INTO LOW TO MID 40S IN MOST AREAS...THOUGH UPPER 30S ARE POSSIBLE IN OUTLYING AREAS. LOWS SHOULD BE A FEW DEGREES WARMER SUNDAY NIGHT BUT STRENGTHENING PRESSURE GRADIENT BETWEEN THE SURFACE RIDGE AND A SHARPENING COASTAL TROUGH SHOULD CREATE A CHILLY 10-15MPH NORTHEASTERLY WIND OVERNIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 255 PM FRIDAY... ...BELOW NORMAL TEMPERATURES NEXT WEEK... STRONG HIGH PRESSURE WILL DRIFT SLOWLY ACROSS NORTHERN NEW ENGLAND EARLY NEXT WEEK.. EXTENDING SOUTH DOWN THE EASTERN SEABOARD. MEANWHILE...A PAIR OF SHORTWAVES WILL TRAVERSE THE MEAN TROUGH DEVELOPING OVER THE EASTERN HALF OF THE CONUS. THE PASSAGE OF THE WEAKER LEAD SHORTWAVE SHOULD INDUCE WEAK CYCLOGENESIS ALONG A STALLED OUT FRONTAL ZONE OFF CAROLINA COAST...MOSTLY LIKELY LATE MONDAY BASED ON CURRENT MODELS PROJECTIONS. THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING THE WESTWARD EXTENT OF THE RAIN SHIELD ASSOCIATED WITH THE SURFACE WAVE AS IT LIFTS NORTH AND PARALLELS THE COASTLINE. IN ADDITION TO THE POTENTIAL FOR RAIN...ESPECIALLY EAST...WIDESPREAD CLOUD COVER AND THE PRESENCE OF THE STRONG SURFACE HIGH PRESSURE RIDGE FAVOR COLD AIR DAMMING DEVELOPMENT AND HIGHS 10-15 DEGREES BELOW NORMAL MONDAY. SOME MODERATION OF HIGHS BACK TOWARD NORMAL WILL BE POSSIBLE TUESDAY AND ESPECIALLY WEDNESDAY...DEPENDING ON THE STRENGTH OF THE CAD. THE LATTER OF THE TWO AFOREMENTIONED SHORTWAVES WILL THEN SWING ACROSS THE MIDWEST STATES WEDNESDAY AND SEND A COLD FRONT ACROSS OUR AREA WEDNESDAY NIGHT OR THURSDAY. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 110 PM FRIDAY... 24 HOUR TAF PERIOD: VERY HIGH CONFIDENCE OF SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT CROSSES THE AREA. PRIOR TO FRONTAL PASSAGE MVFR CONDITIONS WILL LIFT OUT TO VFR FOR A PERIOD OF SEVERAL HOURS. AHEAD OF THE FRONT EXPECT BREEZY CONDITIONS TO CONTINUE AS OBSERVATIONS HAVE SHOW WINDS OF 15-20 KNOTS SUSTAINED GUSTING TO NEAR 30 KNOTS. EXPECT A WEST TO EAST ADVANCE OF DETERIORATING CONDITIONS WITH KINT AND KGSO AFFECTED BY THE FRONT BETWEEN 20Z AND 0Z. KRDU AND KFAY WILL SEE STORMS IN THE 22Z TO 2Z TIMEFRAME AND FURTHER EAST AT KRWI BETWEEN 0Z AND 4Z. WIND GUSTS TO 40 KNOTS AND POTENTIALLY HIGHER ARE POSSIBLE WITHIN STORMS. AFTER FRONTAL PASSAGE EXPECT STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS AT ALL SIGHTS WITH CONDITIONS DETERIORATING AGAIN TO AT LEAST MVFR IF NOT LOWER. RAIN SHOULD MOVE OUT BY SATURDAY MORNING AND CONDITIONS WILL RETURN TO VFR. WINDS WILL BECOME NORTHWESTERLY AFTER FRONTAL PASSAGE NEAR 10 KNOTS. LONG TERM: SPORADIC SUB-VFR EPISODES ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...SMITH LONG TERM...SMITH AVIATION...ELLIS
Hazardous weather outlook, Apr 19, 2:14 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 214 PM EDT FRI APR 19 2013 NCZ011-027-028-043-078-089-201815- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON- 214 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...MOST LIKELY BETWEEN 8 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>026-038>042-073>077-083>086-088-201815- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 214 PM EDT FRI APR 19 2013 ...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...MOST LIKELY BETWEEN 4 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 2:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI APR 19 2013
NCZ038-191915-
DAVIDSON-
237 PM EDT FRI APR 19 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 315
PM EDT...
AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 12 MILES SOUTHEAST OF SALISBURY...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...
GORDONTOWN...THOMASVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 91 AND 103.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 8005 3565 8006 3554 8020 3555 8022
3558 8021 3563 8027 3563 8028 3565 8031
3567 8031 3568 8034 3569 8034
TIME...MOT...LOC 1837Z 220DEG 35KT 3560 8028
GIHSpecial weather statement, Apr 19, 3:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT FRI APR 19 2013
NCZ022-192015-
GUILFORD-
322 PM EDT FRI APR 19 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 415
PM EDT...
AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESTOWN...OR ABOUT 5 MILES EAST OF HIGH POINT...MOVING NORTHEAST AT
50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...LAKE
TOWNSEND...MCLEANSVILLE...AND MONTICELLO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7954 3623 7953 3591 7973 3592 8004
3626 7987
TIME...MOT...LOC 1922Z 221DEG 42KT 3599 7988
10Special weather statement, Apr 19, 3:42 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT FRI APR 19 2013
NCZ038-039-192015-
DAVIDSON-RANDOLPH-
342 PM EDT FRI APR 19 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 415 PM EDT...
AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 11 MILES SOUTHEAST OF LINWOOD...MOVING NORTHEAST
AT 45 MPH. STRONG WINDS ARE LIKELY IN AND NEAR THIS STORM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
THOMASVILLE...TRINITY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 94 AND 108.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3593 8015 3586 7976 3550 8017 3551 8019
3555 8022 3558 8021 3563 8027 3563 8028
3565 8031 3567 8032
TIME...MOT...LOC 1941Z 217DEG 38KT 3563 8021
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:37 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| Apr 19, 3:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Apr 19, 3:30 PM EDT | Tornado Warning | RAH | Alamance, Orange | 30 min |
| Apr 19, 3:39 PM EDT | Tornado Warning | RAH | Guilford | 36 min |
| Apr 19, 3:42 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Apr 19, 3:53 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 37 min |
| Apr 19, 4:21 PM EDT | Tornado Warning | RAH | Granville | 24 min |
| Apr 19, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 44 min |
| Apr 19, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 56 min |
| Apr 19, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Apr 19, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 39 min |
| Apr 19, 5:12 PM EDT | Special Weather Statement | RAH | Granville, Person | 63 min |
| Apr 19, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 61 min |
| Apr 19, 5:28 PM EDT | Tornado Warning | RAH | Chatham, Moore, Randolph | 32 min |
| Apr 19, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 3 more | 46 min |
| Apr 19, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Scotland | 60 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake, Warren | 61 min |
| Apr 19, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Vance and 1 more | 15 min |
| Apr 19, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Scotland | 60 min |
| Apr 19, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 35 min |
| Apr 19, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 46 min |
| Apr 19, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 57 min |
| Apr 19, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 63 min |
| Apr 19, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.